CFDP 1739


Publication Date: November 2009

Pages: 70


We characterize belief-free equilibria in infinitely repeated games with incomplete information with N > 2 players and arbitrary information structures. This characterization involves a new type of individual rational constraint linking the lowest equilibrium payoffs across players. The characterization is tight: we define a set of payoffs that contains all the belief-free equilibrium payoffs; conversely, any point in the interior of this set is a belief-free equilibrium payoff vector when players are sufficiently patient. Further, we provide necessary conditions and sufficient conditions on the information structure for this set to be non-empty, both for the case of known-own payoffs, and for arbitrary payoffs.

Supplemental material


Repeated games with incomplete information, Harsanyi doctrine, Belief-free equilibria

JEL Classification Codes:  C72, C73


Published in Journal of Economic Theory (September 2011), 146(5): 1770-1795 [DOI]